Alert archive / New York / River Flood Warnings in 2009
River Flood Warning 3, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Mar 8, 2009, 5:39 AM EDT for Herkimer County, Oneida County, New York. It took effect at Mar 8, 2009, 8:42 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 5:39 AM EDT (09:39 UTC)
- In effect from
- Mar 8, 2009, 8:42 AM EDT
- Expired
- Mar 11, 2009, 11:29 PM EDT
- In force
- 4 days
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Herkimer County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mohawk River at Utica (UCAN6).
- Action stage
- 401 ft
- Minor stage
- 403 ft
- Moderate stage
- 405 ft
- Major stage
- 407 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01342602, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KALY 080939
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
539 AM EDT SUN MAR 08 2009
NYC043-065-082139-
/O.NEW.KALY.FL.W.0003.090308T1242Z-090311T0508Z/
/UCAN6.1.ER.090308T1242Z.090309T0600Z.090310T2308Z.NO/
539 AM EDT SUN MAR 08 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE MOHAWK RIVER AT UTICA.
* FROM THIS MORNING UNTIL LATE TUESDAY NIGHT.
* AT 6 PM SATURDAY THE STAGE WAS...399.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 8 AM
SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 405 FEET AROUND
2 AM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
7 PM TUESDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME SUN SUN SUN MON MON
MOHAWK RIVER
UTICA 403.0 399.3 SAT 06 PM 402.8 404.4 404.9 405.0
404.9
$$11 follow-up statements
000
WGUS81 KALY 082136
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT SUN MAR 08 2009
NYC043-065-090936-
/O.CON.KALY.FL.W.0003.000000T0000Z-090311T0508Z/
/UCAN6.1.ER.090308T1013Z.090309T0600Z.090310T2308Z.NO/
536 PM EDT SUN MAR 08 2009
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL LATE TUESDAY NIGHT.
* AT 9 AM SUNDAY THE STAGE WAS 403.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403.0 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 405 FEET BY 2
AM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 7
PM TUESDAY.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
MOHAWK RIVER
UTICA 403.0 403.2 SUN 09 AM 404.9 405.0 404.9 404.7
404.2
$$000
WGUS81 KALY 090006
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
806 PM EDT SUN MAR 08 2009
NYC043-065-091206-
/O.EXT.KALY.FL.W.0003.000000T0000Z-000000T0000Z/
/UCAN6.2.ER.090308T1013Z.090310T0200Z.000000T0000Z.NO/
806 PM EDT SUN MAR 08 2009
...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL FURTHER NOTICE.
* AT 6 PM SUNDAY THE STAGE WAS 403.85 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 403.0 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 405.3 FEET BY 10
PM MONDAY ...THEN BEGIN FALLING.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME MON MON MON MON TUE
MOHAWK RIVER
UTICA 403.0 403.9 SUN 06 PM 404.3 404.7 405.1 405.3
$$000
WGUS81 KALY 090426
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1226 AM EDT MON MAR 09 2009
NYC043-065-091626-
/O.CON.KALY.FL.W.0003.000000T0000Z-000000T0000Z/
/UCAN6.2.ER.090308T1013Z.090310T1200Z.000000T0000Z.NO/
1226 AM EDT MON MAR 09 2009
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL FURTHER NOTICE.
* AT 11 PM SUNDAY THE STAGE WAS 404.1 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 405.6 FEET BY 8
AM TUESDAY...THEN BEGIN FALLING.
* IMPACT...AT 406 FEET...WATER GETS ONTO LELAND AND WURTZ AVENUES
AND REACHES THE CANAL CORP BUILDING. PART OF CANAL CORP PARKING LOT
IS FLOODED.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME MON MON MON TUE TUE
MOHAWK RIVER
UTICA 403.0 404.1 MON 12 AM 404.8 405.1 405.3 405.6
405.6
$$000
WGUS81 KALY 091436
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1036 AM EDT MON MAR 09 2009
NYC043-065-100236-
/O.CON.KALY.FL.W.0003.000000T0000Z-000000T0000Z/
/UCAN6.1.ER.090308T1013Z.090310T0000Z.000000T0000Z.NO/
1036 AM EDT MON MAR 09 2009
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL FURTHER NOTICE.
* AT 10 AM MONDAY THE STAGE WAS 404.5 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS POSSIBLE.
* FLOOD STAGE IS 403.0 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 405.0 FEET
BY 8 PM MONDAY.
* IMPACT...AT 406.0 FEET...WATER GETS ONTO LELAND AND WURTZ AVENUES
AND REACHES CANALCORP BUILDING. PART OF CANAL CORP PARKING LOT
FLOODED.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME MON MON TUE TUE TUE
MOHAWK RIVER
UTICA 403.0 404.5 MON 10 AM 404.7 404.9
$$000
WGUS41 KALY 091928
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT MON MAR 09 2009
NYC043-065-100728-
/O.CON.KALY.FL.W.0003.000000T0000Z-000000T0000Z/
/UCAN6.1.ER.090308T1013Z.090312T1400Z.000000T0000Z.NO/
328 PM EDT MON MAR 09 2009
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA
* UNTIL FURTHER NOTICE.
* AT 315 PM MONDAY THE RIVER ELEVATION WAS...404.65 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD ELEVATION IS 403.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO RECEDE TO AROUND 403.5 FEET
WEDNESDAY MORNING...THEN RISE TO JUST UNDER 405 FEET BY 10 AM THURSDAY.
* IMPACT...AT 405.0 FEET...THERE IS ABOUT A FOOT OF WATER ON THE WHARF
AT THE CANAL TERMINAL...AND ABOUT TWO FEET OF WATER IN PARTS OF RIVER
STREET IN ORISKANY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION ELEV ELV DAY TIME MON TUE TUE TUE TUE
MOHAWK RIVER
UTICA 403.0 404.65 MON 03 PM 404.7 404.6 404.4 404.0 403.4
$$000
WGUS81 KALY 100354
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1154 PM EDT MON MAR 09 2009
NYC043-065-101554-
/O.CON.KALY.FL.W.0003.000000T0000Z-000000T0000Z/
/UCAN6.1.ER.090308T1013Z.090312T1400Z.000000T0000Z.NO/
1154 PM EDT MON MAR 09 2009
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL FURTHER NOTICE.
* AT 3 PM MONDAY THE STAGE WAS 404.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 405 FEET BY 10
AM THURSDAY...THEN BEGIN FALLING.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME TUE TUE TUE TUE WED
MOHAWK RIVER
UTICA 403.0 404.6 MON 03 PM 404.6 404.4 404.0 403.7
403.4
$$000
WGUS81 KALY 101233
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
833 AM EDT TUE MAR 10 2009
NYC043-065-110033-
/O.CON.KALY.FL.W.0003.000000T0000Z-000000T0000Z/
/UCAN6.1.ER.090308T1013Z.090312T1400Z.000000T0000Z.NO/
833 AM EDT TUE MAR 10 2009
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL FURTHER NOTICE.
* AT 7 AM TUESDAY THE STAGE WAS 404.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* THE RIVER IS FORECAST TO SLOWLY FALL THROUGH THE AFTERNOON.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME TUE TUE WED WED WED
MOHAWK RIVER
UTICA 403.0 404.8 TUE 07 AM 404.7 404.4 404.2 404.1
404.2
$$000
WGUS81 KALY 110007
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
807 PM EDT TUE MAR 10 2009
NYC043-065-111207-
/O.CON.KALY.FL.W.0003.000000T0000Z-000000T0000Z/
/UCAN6.1.ER.090308T1013Z.090312T1400Z.000000T0000Z.NO/
807 PM EDT TUE MAR 10 2009
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL FURTHER NOTICE.
* AT 3 PM TUESDAY THE STAGE WAS 404.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403.0 FEET.
* THE RIVER IS FORECAST TO RISE TO NEAR 405.0 FEET BY 10 AM
THURSDAY...THEN BEGIN FALLING.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME WED WED WED WED THU
MOHAWK RIVER
UTICA 403.0 404.5 TUE 3 PM 404.1 404.1 404.2 404.5 404.8
$$000
WGUS81 KALY 110555
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
155 AM EDT WED MAR 11 2009
NYC043-065-111755-
/O.CON.KALY.FL.W.0003.000000T0000Z-000000T0000Z/
/UCAN6.1.ER.090308T1013Z.090312T1500Z.000000T0000Z.NO/
155 AM EDT WED MAR 11 2009
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL FURTHER NOTICE.
* AT 2 PM TUESDAY THE STAGE WAS 404.45 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 404.9 FEET BY 11
AM THURSDAY...THEN BEGIN FALLING.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
MOHAWK RIVER
UTICA 403.0 404.5 TUE 03 PM 404.5 404.8 404.9 404.9
404.7
$$000
WGUS81 KALY 111719
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
119 PM EDT WED MAR 11 2009
NYC043-065-120519-
/O.CON.KALY.FL.W.0003.000000T0000Z-000000T0000Z/
/UCAN6.1.ER.090308T1013Z.090310T1100Z.000000T0000Z.NO/
119 PM EDT WED MAR 11 2009
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT UTICA.
* UNTIL FURTHER NOTICE.
* AT 1 PM WEDNESDAY THE STAGE WAS 403.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 403.0 FEET.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 403.8 FEET BY 6
PM THURSDAY...THEN BEGIN FALLING.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
MOHAWK RIVER
UTICA 403.0 403.2 WED 01 PM 403.4 403.5 403.6 403.7
403.7
$$000
WGUS81 KALY 120329
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1129 PM EDT WED MAR 11 2009
NYC043-065-120359-
/O.CAN.KALY.FL.W.0003.000000T0000Z-090312T0329Z/
/UCAN6.1.ER.090308T1013Z.090310T1100Z.090311T2130Z.NO/
1129 PM EDT WED MAR 11 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MOHAWK RIVER AT UTICA.
* AT 8 PM WEDNESDAY THE RIVER ELEVATION WAS ESTIMATED TO BE JUST BELOW
403 FEET. THE MOST RECENT OBSERVATION WAS 403.1 FEET AT 3PM.
* FLOOD ELEVATION IS 403 FEET.
* IMPACT...WHEN THE RIVER DROPS BELOW 403 FEET WATER RECEDES OFF THE ROADS
THAT CROSS THE FLATS BETWEEN UTICA AND ROME. THE FLATS THEMSELVES ARE
CONSIDERED WETLANDS AND REMAIN FLOODED WITHOUT CAUSING PROBLEMS.
* THE RIVER WILL REMAIN ABOVE NORMAL FOR ANOTHER TWO TO THREE DAYS.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION ELEV ELEV DAY TIME THU THU THU THU FRI
MOHAWK RIVER
UTICA 403.0 403.1 WED 3 PM 402.5 402.0 401.6 401.1 400.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Mar 8, 4:56 AM EDT, 43 minutes earlier.
Area forecast discussion, Mar 8, 4:56 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
456 AM EDT SUN MAR 8 2009
.SYNOPSIS...
GENERALLY MILD TEMPERATURES WILL PERSIST THROUGH MUCH OF
TODAY. SOMEWHAT COLDER AIR WILL RETURN LATE TODAY AND TONIGHT AS
ANOTHER AREA OF LOW PRESSURE MOVES INTO THE REGION...RESULTING IN A
WINTRY MIX OF PRECIPITATION TONIGHT AND MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DUE TO THE RUNOFF POTENTIAL...WE WILL CONTINUE THE FLOOD WATCH
NOT ONLY TODAY BUT INTO MONDAY AS WELL AS ADDITIONAL PRECIPITATION
COULD KEEP A LITTLE RUNOFF GOING AND CONTINUE TO MOVE ICE ON THE
RIVERS AND STREAMS. MORE ABOUT THIS WILL BE DISCUSSED IN THE
HYDROLOGY SECTION OF THE AFD.
AS LOW PRESSURE MOVES TO OUR EAST...OUR WIND WILL TURN NORTHWESTERLY
AND AND FLOW MORE ANTICYCLONIC...LEADING TO SINKING MOTION AND
DRYING OUT OF THE ATMOSPHERE. EVENTUALLY...THE ISENTROPIC PROCESS
WILL BE PINCHED OFF AND THE RAIN SHOULD END AROUND DAYBREAK...MAYBE
A LITTLE LATER.
ENOUGH DRY AIR WILL SCOUR AWAY SOME IF NOT ALL OF THE CLOUDS FOR
AWHILE ON SUNDAY. TODAY WILL BE DRY WITH COOLER WEATHER THAN
YESTERDAY...BUT NOT BY THAT MUCH AS H850 TEMPERATURES WILL STILL BE
RUNNING OVER 0C FROM ALBANY SOUTHWARD...COOLING TO ABOUT -2C NORTH.
HOWEVER...THE NEXT CLOUD SHIELD...ASSOCIATED WITH THE NEXT UPSTREAM
CURRENTLY OVER KANSAS...WILL MAKE A BEELINE TOWARD OUR
REGION...PROPELLED BY A NEARLY 100 KT H250 JET...SPREADING HIGH AND
MID LEVEL CLOUDS OUR WAY BEFORE DAYS END.
TEMPERATURES WILL TOP OUT AROUND 50 LOCALLY THIS AFTERNOON...50S
SOUTH AND GENERALLY 40S NORTH (EXCEPT 30S OVER SOME OF THE STILL
SNOW COVERED ADIRONDACKS).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
MOST MODELS INDICATE THE STORM FROM KANSAS WILL TRACK NORTHEAST INTO
WESTERN NEW YORK...WITH A SECONDARY LOW ATTEMPTING TO FORM WELL
SOUTH OF THE PRIMARY LOW...TO OUR SOUTHEAST AS VORTICITY PLOW INTO
THE SHALLOW DOME OF COLD AIR. THIS HAS BEEN THE THEME MUCH OF THIS
WINTER...A MILLER B SPLITTING CYCLONE. THE EUROPEAN AND CANADIAN
MODELS FORECAST TO THE PRIMARY SYSTEM TO TRACK A LITTLE FURTHER
SOUTH...ALSO REFORMING OFF THE DELMARVA PENINSULA LATER ON MONDAY.
MOST MODELS NOW INDICATE A SLIGHTLY WARMER SOLUTION...NOT SO MUCH
AS THE SURFACE (WHICH LOOKS TO BE CLOSE TO FREEZING) BUT THROUGH THE
COLUMN. FOR THIS PACKAGE...WE LEANED A LITTLE MORE WITH THE MIX IDEA
(SN/PL AND EVEN A TOUCH FREEZING RAIN)...BUT FORTUNATELY IT APPEARS
AT THIS VANTAGE POINT NOT ENOUGH FREEZING RAIN SLEET OR SNOW WILL
FALL TO WARRANT ANY HEADLINES. IN FACT...OUR SNOWFALL AMOUNTS HAVE
BEEN CUT BACK A BIT COMPARED TO THE LAST PACKAGE. WE PLACED UP TO A
TENTH OF AN INCH OF ICE OVER THE HIGHER TERRAIN FOR LATE TONIGHT.
WE MUST POINT OUT THAT THIS FORECAST STILL HAS A LOT OF UNCERTAINTY
WITH 06Z MREF EXPERIMENTAL MEMBERS INDICATING MORE SNOW THAN A MIX
FOR THIS EVENT...BUT THE 03Z SREFS INDICATING MORE RAIN THAN
ANYTHING ELSE...AT LEAST FOR ALBANY.
ONE AGAIN...SURFACE TEMPERATURES AND THE TEMPERATURES THROUGHOUT THE
COLUMN WILL BE CLOSE TO FREEZING AND THEREFORE A CHANGE A FEW
DEGREES COULD MAKE A HUGE IMPACT ON PTYPES AND THE ULTIMATE OF NEXT
SYSTEM. EVEN THE QPF AMOUNTS ARE UP FOR GRABS...DEPENDING ON HOW
FAST THE SECONDARY LOW MIGHT SPIN UP...AND DOES THIS COMPETE FOR
MOISTURE WITH THE PRIMARY LOW? IF IT DID...QPF AMOUNTS OVER MUCH OF
AREA COULD ACTUALLY BE ON THE LIGHT SIDE.
WHAT WE DO KNOW...IS THAT PRECIPITATION WILL LIKELY BREAK OUT ACROSS
OUR REGION BY AROUND MIDNIGHT SUNDAY/INTO MONDAY AND CONTINUE INTO
MUCH OF THE DAY. MOST MODELS INDICATE THAT EVENTUALLY COLDER AIR
SHOULD COOL DOWN THE COLUMN TO MOSTLY SNOW...AT LEAST FROM ALBANY
NORTHWARD...BUT PERHAPS NOT UNTIL THE TAIL END OF THE STORM LATE
MONDAY.
SEASONABLY CHILLY AIR FOLLOWS FOR TUESDAY AND WE ACTUALLY LOWERED
TEMPERATURES A CATEGORY OR TWO MOST PLACES. WE FORECAST HIGHS AROUND
40 LOCALLY...30S HIGHER ELEVATIONS...40S MID HUDSON VALLEY TO LOWER
LITCHFIELD COUNTY. IT LOOKS DRY MONDAY NIGHT AND TUESDAY MORNING.
HOWEVER...NEW GUIDANCE...AT LEAST THE GFS...SUGGEST THE NEXT SYSTEM
MIGHT ACTUALLY BRING SOME LIGHT PRECIPITATION TO OUR REGION BEFORE
THE END OF TUESDAY. FOR NOW...WENT WITH SLIGHT CHANCES AND IT LOOKS
WARM ENOUGH FOR ALL RAIN...AT LEAST INITIALLY.
GENERALLY WENT WITH A BLEND OF THE MET/MAV GUIDANCE FOR HIGH
TEMPERATURES EXCEPT LEANED WITH THE COLDER METS FOR
TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
FRONTAL SYSTEMS ASSOCIATED WITH SFC LOW MOVING NORTH THROUGH THE
GREAT LAKES INTO CANADA WILL BRING WARM AIR INTO THE REGION ABOVE
COLDER AIR RESULTING IN A WINTRY MIX OF SNOW...SLEET...FREEZING
RAIN...AND RAIN. THE AREA OF SLEET AND FREEZING RAIN WILL SPREAD
NORTHWARD WITH THE WARM AIR ALOFT. ON WEDNESDAY MORNING FREEZING
AND FROZEN PRECIPITATION WILL TURN TO RAIN AS SURFACE TEMPERATURES
CLIMB ABOVE FREEZING. FOLLOWING THE FRONTAL PASSAGE MIDDAY
WEDNESDAY THE PRECIP SHOULD END EXCEPT AND SKIES START TO CLEAR
EXCEPT FOR LAKE ENHANCED CLOUDS DOWN THE MOHAWK VALLEY WITH
A WNW WIND WITH UPSTREAM 850 HPA TEMPS MINUS 15 TO MINUS 20.
A CANADIAN HIGH BEGINS TO RIDGE IN FROM THE WEST BETWEEN THE
DEPARTING LOW IN NORTHERN CANADA AND A FRONTAL SYSTEM THAT
EXTENDS FROM THE TEXAS GULF COAST TO CAPE HATTERAS. THAT
SHOULD BRING PARTLY/MOSTLY SUNNY AND DRY WEATHER TO THE REGION
ASIDE FROM THE PLUME DOWNWIND FROM LAKE ONTARIO. THE GFS DOES
BRING A WEAK CLIPPER LOW ACROSS SOUTHERN CANADA FRIDAY NIGHT
BUT IT IS FAR ENOUGH NORTH NOT TO AFFECT OUR REGION. MEANWHILE
THE WINDS BACK SLIGHTLY SOUTHWARD WHICH ENDS ANY LAKE EFFECT
CLOUDS AND PRECIP. THE WINDS VEER AROUND TO WNW AGAIN SATURDAY
SO WE HAVE AGAIN BROUGHT A POSSIBILITY OF SOME PRECIP IN THE
MOHAWK VALLEY SATURDAY. FOR THE MOST PART WE USED THE GMOS
DATA TO INITIALIZE THE GRIDS FOR THIS PORTION...BUT RAISED
THE MINIMUM TEMPERATURE FOR TUESDAY NIGHT ESPECIALLY OVER
OUR WESTERN AREAS...REFLECTING THE FLOW OF WARMER AIR INTO
THE REGION. TEMPERATURES SHOW A WARMING TREND WEDNESDAY THEN
COOL A BIT FOR THURSDAY AND FRIDAY BEFORE WARMING UP ABOUT
SIX DEGREES FOR SATURDAY WHICH SHOULD BE A PLEASANT EARLY
SPRING DAY WITH CONSIDERABLE SUNSHINE AND HIGHS FROM THE
UPPER 30S IN THE ADIRONDACKS TO THE UPPER 40S IN THE HUDSON
VALLEY...CLOSE TO SEASONAL NORMAL.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
A BACK DOOR FRONT SLIPPED A LITTLE FURTHER SOUTH THAN WE EARLIER
THOUGHT AND PRODUCED A PERIOD OF LIFR FOG AT KALB. IT APPEARS THAT
SOMEWHAT DRIER AIR IS FINALLY INFILTRATING AND IMPROVING SURFACE
CONDITIONS. HOWEVER...CEILINGS MIGHT REMAIN IFR THROUGHOUT THE NIGHT
BEFORE LIFTING BACK TO MVFR.
RAIN CONTINUES AT KGFL AND OCCASIONALLY CONDITIONS SHOULD STILL SLIP
TO IFR AT THAT SITE OVERNIGHT BEFORE DRIER AIR TAKES HOLD.
MEANWHILE...KPOU REMAINS WELL SOUTH OF THE BOUNDARY HAS WITH THE
EXCEPTION OF SOME MINOR HAZE...HAS REMAINED VFR AND WILL LIKELY DO
SO FOR THE OVERNIGHT. EVENTUALLY...TOWARD DAYBREAK...THE FRONT WILL
SLIP PAST THEM WITH LITTLE OR NO SHOWER ACTIVITY AND JUST A FEW MORE
VFR CLOUDS.
HAVE NOT SEEN ANY CLOUD TO GROUND LIGHTNING STRIKES IN SEVERAL HOURS
SO FOR NOW...REMOVED ANY MENTION OF CONVECTION (CB) FROM ALL TAFS.
AFTER SUNRISE...CONDITIONS AT KGFL/KALB WILL IMPROVE AS DRIER AIR
MIXES OUT ANY LEFTOVER LOW CLOUDS. THE REST OF THE DAY SHOULD
FEATURE NO FURTHER AVIATION WEATHER RELATED PROBLEMS AS THE WIND
BACKS TO THE NORTH OR NORTHEAST AND AVERAGES ABOUT 10 KTS OR LESS.
HOWEVER...ANOTHER SYSTEM WILL MOVE IN FROM THE SOUTHWEST AND BEGIN
SPREADING PRECIPITATION ACROSS THE REGION DURING THE EVENING HOURS
ON SUNDAY. FOR NOW...WE JUST PLACED VCSH IN KPOU...WHERE EVEN
THERE...IT APPEARS THAT THE SIGNIFICANT PRECIPITATION MIGHT HOLD
UNTIL AROUND MIDNIGHT AND THERES PLENTY OF TIME TO FINE TUNED
ARRIVAL AND PRECIPITATION TYPES AS THE TIME NEARS.
OUTLOOK...
SUN NT...VFR TO IFR...CIG. OVERNIGHT RA CHANGING TO WINTRY MIX.
MON...IFR/MVFR...CIG....MIXED PCPN.
TUE...VFR...NO SIG WX.
TUE NT-WED...MVFR...CHC OF MIXED PCPN.
THU...VFR...ISOLD -SHSN.
&&
.HYDROLOGY...
A FLOOD WATCH CONTINUES FOR THE FORECAST AREA FROM SCHOHARIE...
ALBANY...AND RENSSELAER COUNTIES NORTH INCLUDING THE MOHAWK
VALLEY...ADIRONDACKS...AND SOUTHERN VERMONT...THROUGH MONDAY
AFTERNOON.
HIGHEST RAINFALL AMOUNTS OF 1-1.5 INCHES EXPECTED ACROSS SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...INTO SOUTHERN VERMONT.
ACROSS THE FAR REACHES OF THE NORTHERN CWA...THE RAIN IS EXPECTED TO
GRADUALLY MIX WITH SLEET AND SNOW AS COLDER AIR MAKES ITS WAY IN.
THE COMBINATION OF RAIN AND MELTING SNOW WILL CAUSE FLOWS AND LEVELS
TO INCREASE...ESPECIALLY ON THE MOHAWK RIVER AND SOME OF ITS
TRIBUTARIES...WHERE THE INCREASED FLOW MAY BE ENOUGH TO START
BREAKING UP AND MOVING THE LARGE AMOUNT OF ICE THAT HAS ACCUMULATED
THIS WINTER. WE WILL HAVE TO MONITOR THE ICE IN THE MOHAWK RIVER AND
ITS TRIBUTARIES. FARTHER NORTH...TEMPERATURES DID BRIEFLY RISE INTO
THE MID AND UPPER 40S SATURDAY MORNING...BUT BY LATE AFTERNOON WERE
BACK DOWN IN THE MID 30S. WITH A DEEP SNOWPACK IN THE ADIRONDACK
REGION...THE RAIN WENT INTO THE SNOWPACK AND STREAMFLOW INCREASES
HAVE BEEN QUITE GRADUAL. FARTHER SOUTH...IN THE MOHAWK VALLEY AND
ALSO IN THE METTAWEE RIVER BASIN EAST OF THE HUDSON RIVER...THERE
WAS LESS SNOW TO SOAK UP THE RAIN AND THERE HAS BEEN MORE RIVER
RESPONSE. THE CANAJOHARIE CREEK RAPIDLY SHOT UP FIVE FEET SATURDAY
EVENING TO A FOOT OVER FLOOD AND THE MOHAWK RIVER HAS COME UP ABOUT
SIX FEET NEAR LITTLE FALLS.
WHILE THE RAIN THAT TRIGGERS THIS ACTION SHOULD BE OVER WITH BY
NOONTIME SUNDAY...FLOWS WILL CONTINUE HIGH THROUGH MONDAY WITH THE
POSSIBILITY THAT ICE JAMS MAY FORM OR BREAK...WHICH WILL BE THE
PRIMARY FLOOD THREAT. IN ADDITION...RUNOFF FROM MELTING SNOW AND
RAIN MAY BE ENOUGH TO BRING THE MOHAWK RIVER OVER ITS FLOOD
ELEVATION AT UTICA...AS WELL AS OVERFLOWING THE FLATS BETWEEN ROME
AND UTICA. MELTING SNOW AND RAIN COULD ALSO BRING THE METTAWEE RIVER
OVER FLOOD BETWEEN GRANVILLE AND WHITEHALL.
FOR DETAILS ON PAST REPORTED ICE JAM LOCATIONS PLEASE SEE OUR ICE
JAM REFERENCE ONLINE AT WWW.WEATHER.GOV/ALBANY.
FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. GAGES SHOWING SIGNS
OF ICE EFFECTS ARE ANNOTATED ON THE AHPS PAGES.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NYZ032-033-038>043-
047>054-082>084.
MA...NONE.
VT...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...RCK
AVIATION...HWJIV
HYDROLOGY...RCKHazardous weather outlook, Mar 8, 5:07 AM EDT, 32 minutes before
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
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 8:42 PM EST | Areal Flood Warning | ALY | Herkimer | 20 hr |
| Mar 7, 10:20 PM EST | Areal Flood Warning | ALY | Fulton, Montgomery | 12 hr |
| Mar 8, 12:53 AM EST | River Flood Warning | ALY | Montgomery | 10 hr |
| Mar 8, 1:44 AM EST | River Flood Warning | ALY | Herkimer | 8 hr |
| Mar 8, 6:42 AM EDT | River Flood Warning | ALY | Herkimer, Montgomery, Oneida | 8 hr |
| Mar 8, 4:02 PM EDT | Winter Weather Advisory | ALY | Fulton, Hamilton, Herkimer, Rensselaer, Saratoga, Warren and 1 more | 24 hr |
| Mar 8, 4:15 PM EDT | River Flood Warning | ALY | Montgomery | 5 hr |
| Mar 8, 7:15 PM EDT | Areal Flood Advisory | ALY | Schenectady | 3 hr |
Nearby
River Flood Warnings in New York, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.